Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking oxycontin for reflex sympathetic dystrophy. Have rotten teeth. Any thoughts?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
Good morning Dr. Grief, I have been taking Dr. prescribed Oxycontin in varying doses, NONSTOP for the last 12 years, due to SYSTEMIC REFLEX SYMPATHETIC DYSTROPHY. My question to you is this, I have read many articles and spoke to many patients going through the same thing.....ALL MY TEETH HAVE ROTTED & NOW REQUIRE ALMOST 100K IN DIRECT COSTS TO ME! Can you tell me ANYTHING about this? Thank you in advance.
Sincerely, XXXXXXX
Posted Sun, 17 Mar 2013 in Medicines and Side Effects
Answered by Dr. Sudhir Kumar 1 hour later

Thank you for posting your query.

I can understand the discomfort you are facing on account of pain, and the rotten teeth.

I do not use much of OxyContin in my clinical practice. But some patients of mine who have used for long have all got dental caries and rotten teeth. So, I would believe that similar is the case with you too.

I hope it helps.

Wishing you good health,
Dr Sudhir Kumar MD (Internal Medicine) DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor